T Nation

Short Lived TRT Honeymoon Phase, Crashed Libido

Hello everyone, new to the forum. I just started TRT with a specialist about 6 weeks ago.
I am 31 years old, 6’ 190 lbs. No recreational drug use, stopped drinking a year ago. Used some serious AAS when I was 23 for about a year and a half, now suffer from signs of primary hypogonadism. Suffered from the typical symptoms, loss of muscle, low sex drive, libido, mood etc… Primary doctor ran blood work on multiple occasions and did not see the need to provide treatment, was always hovering around 300 pmol/L free T.

I started seeing signs of a gynecomastia flare up last year, despite being off of anything for over 5 years. Again primary doctor ran bloodwork, had imagery done, confirmed was gynecomastia. Estradiol was 95 pmol/L.

Still feeling the symptoms of low T, I went to see a doctor specializing in TRT in November. He put me on 0.25 mg Anastrozole 2 x week, which stopped my gynecomastia. And we tried supplements for the first 3 months (zinc, magnesium, D3, B12, DHEA, thyroid) but my test did not respond. The next 3 months we added 500iu HCG (2 x week). Again no response to the HCG.

We finally started TRT in July. Had a great honeymoon phase about 3 weeks in which lasted about a week and a half, morning erections came back strong, muscle tone, strength, libido, sex drive like I was in my early 20s. Then within the last 10 days, it feels like I have fallen off the cliff again and i’m back at square one.

I have told my trt doc, and he has bumped my next lab up from December to next month. As well as I am curious what my prolactin is doing, so we will run that next my next lab as well.

My current prescribed plan:
Test Cypionate 50mg e3.5d, sub Q
HCG 250iu e3.5d, sub Q
Anastrozole 0.25mg e3.5d
Thyroid 30mg ed
DHEA 75mg ed

Last bloodwork before start of testosterone:
Untitled

Any insight is appreciated, thanks guys!

Your estrogen is likely too low, which is what would kill your libido.

Your testosterone dose is likely too low. You should be at least at 120mg/week.

You should start trt protocols with IM injections, and try out SubQ after if you feel like you want to experiment. Not the other way around.

He should have prescribed tamoxifen (Nolvadex) for the gyno. It works directly with the estrogen receptors in the nipples.

You need a higher dose of testosterone, 140mg a week at least. You don’t need DHEA.

I’m assuming you were on anastrozole, but not testosterone, when those labs were drawn? I’d prefer you go without an aromatase inhibitor, but your gynecomastia history clouds that issue.

Yes I was on the anastrozole already before starting the testosterone, estro was 95pmol before. Although I am starting to space the anastrozole dosing further apart to see if it does anything.

The labwork was drawn before starting test. I was on HCG, Anastrozole and DHEA for a few months already when it was taken.

I will try going IM with the test injections. I personally am not liking the subQ route as it’s causing a lump and itchiness at the injection site, however that is how the doc suggested I do it.

Try Tamoxifen in place of Anastrozole. Way less BS to deal with and actually has the ability to reverse pre-existing gyno as well as prevent future gyno all without making you feel like crap and having zero libido.

I had very little libido on TRT when using AI’s and my estrogen was 10 points above range pre-TRT. If you stop the AI keep in mind libido can take a while before it comes back so don’t expect immediate results but you’ll likely feel much better in the meantime.

1 Like

SQ can cause more aromatization for some men, myself included, not so with IM. As for the AI that’s a lot of anastrozole and am betting this is causing the issues. Some are AI over-responders and any amount produces negative symptoms.

I even tried 1/8 of a 0.050 anastrozole and days later knees and hips are messed up even though circulating estrogen wasn’t that low. Anastrozole blocks estrogen evenly throughout the body and the body requires different amounts for bone, joints and brain.

So you are more than likely shortchanging somewhere, for me it was hips and knees.

Are there any serious mental side effects to be concerned about while on Nolva, Like there is with clomid?

Not really. I took 40mg/day and it took a month before I started feeling like crap. At 20mg/day I felt no different than not on it. Even 10mg/day is effective. I’d probably start there. Email in bio if you have questions

Just an update, got new labs done…

Test 476 ng/dL
Free test 494 pmol/L
Estrogen <19 pmol/L

Yep, you guys were correct, my e2 crashed. However I find it very interesting because I would have guessed starting TRT and continuing the HCG would have upped my e2.

Doctor upped my test C dosage to 60mg e3.5d IM, staying on the HCG, and dropping the arimidex.

Nice. Good luck.

1 Like